MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 0°, 4 MM; OLYMPUS HYSTERORESECTOSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 0°, 4 MM; OLYMPUS HYSTERORESECTOSCOPE
Model Number A22000A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the telescope tip was inspected before user and was found to be chipped and cut.The issue was found during reprocessing and the intended procedure was completed.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation of tip was chipped, and cut was confirmed.Device evaluation found peeling of gold plating on the outer tube.The additional evaluation findings are as follows: cropped image due to misalignment of the objective lens, foreign matter adhesion on the internal lens.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The event likely occurred due to user error, improper handling as well as application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 0°, 4 MM
Common Device Name
OLYMPUS HYSTERORESECTOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17936924
Report Number9610773-2023-02927
Device Sequence Number6472160
Product Code HIH
UDI-Device Identifier04042761020831
UDI-Public04042761020831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K897003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22000A
Device Lot Number628910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date10/15/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown